Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 77, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 15, 2009, 7:07 PM EDT for Orange County, Osceola County, Seminole County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2009, 7:07 PM EDT (23:07 UTC)
- Expired
- Jul 15, 2009, 8:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Orange County, FL, Osceola County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1005 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 152307
SVRMLB
FLC095-097-117-160000-
/O.NEW.KMLB.SV.W.0077.090715T2307Z-090716T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
707 PM EDT WED JUL 15 2009
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ORANGE COUNTY IN FLORIDA
NORTHWESTERN OSCEOLA COUNTY IN FLORIDA
SEMINOLE COUNTY IN FLORIDA
* UNTIL 800 PM EDT.
* AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MIDWAY TO LONGWOOD TO ORLANDO
TO BUENA VENTURA LAKES...OR ALONG A LINE EXTENDING FROM SANFORD TO
LONGWOOD TO ORLANDO TO BUENA VENTURA LAKES. THESE STORMS WERE
NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
MIDWAY...PINE CASTLE...FERN PARK...CASSELBERRY...WINTER PARK...
BELLE ISLE...WINTER SPRINGS...UNION PARK...OVIEDO...ORLANDO
INTERNATIONAL AIRPORT...NARCOOSSEE...LAKE JESSUP...GOLDENROD...
GENEVA...EAST LAKE TOHO...CONWAY AND AZALEA PARK
THESE STORMS HAVE REPORTEDLY PRODUCED DAMAGE TO A WAREHOUSE AND SOME
TREES NEAR THE BEACHLINE AT JOHN YOUNG PARKWAY SHORTLY BEFORE 700 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2875 8144 2884 8137 2881 8122 2879 8119
2879 8115 2880 8113 2879 8107 2869 8115
2851 8120 2825 8122 2825 8148 2857 8149
TIME...MOT...LOC 2306Z 284DEG 2KT 2879 8124 2873 8134
2855 8139 2834 8137
$$
CRISTALDI1 follow-up statement
000
WWUS52 KMLB 152324
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
724 PM EDT WED JUL 15 2009
FLC095-097-117-160000-
/O.CON.KMLB.SV.W.0077.000000T0000Z-090716T0000Z/
OSCEOLA-ORANGE-SEMINOLE-
724 PM EDT WED JUL 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SEMINOLE...CENTRAL ORANGE AND NORTHWESTERN OSCEOLA COUNTIES...
AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MIDWAY TO LONGWOOD TO FAIRVILLA TO BUENA VENTURA
LAKES. THESE STORMS WERE NEARLY STATIONARY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE
CASTLE...EDGEWOOD...FERN PARK...OSCEOLA ASTROS COMPLEX...WINTER
PARK...WINTER SPRINGS...UNION PARK...PALM SHADOWS...OVIEDO...ORLANDO
INTERNATIONAL AIRPORT...NARCOOSSEE...MULLET LAKE PARK...LAKE
JESSUP...GOLDENROD...GENEVA...EAST LAKE TOHO...CONWAY...BELLE ISLE...
AZALEA PARK...ALOMA AND CASSELBERRY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
&&
LAT...LON 2875 8144 2884 8137 2881 8122 2879 8119
2879 8115 2880 8113 2879 8107 2869 8115
2851 8120 2825 8122 2825 8148 2857 8149
TIME...MOT...LOC 2322Z 284DEG 2KT 2879 8123 2873 8133
2855 8138 2834 8136
$$
67What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:45 PM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 15, 2:45 PM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 245 PM EDT WED JUL 15 2009 .DISCUSSION... THROUGH TONIGHT...EAST COAST SEA BREEZE DEVELOPED AND DRIFTING INLAND AT MID AFTERNOON. A FEW CELLS OCCURRING IN EC FL BUT LOCAL WRF RUN CONSISTENT IN SHOWING MAIN COLLISION BETWEEN E-W COAST BOUNDARIES WILL BE WELL INLAND IN EC FL LATE AFTN. A FEW EVENING CELLS DRIFTING BACK TOWARD NORTHERN COASTAL SECTIONS. THURS...SURFACE RIDGE AXIS ACROSS SOUTH CENTRAL PENINSULA WITH SEA BREEZE BOUNDARIES DEVELOPING ALONG BOTH COASTS AND DRIFTING INLAND DURING THE AFTERNOON. HAVE GONE WITH SCT COVERAGE 40 PERCENT ALL AREAS. POSITION OF RIDGE AXIS WILL ALLOW A LITTLE MORE DRIFT BACK TOWARD THE EAST COAST OVER THE NORTHERN COASTAL SECTIONS VERSUS SOUTH. MAX TEMPS A TAD HIGHER NRN COAST VERSUS SOUTH WITH EARLIER SEA BREEZE ONSET HEADING SOUTH. FRI...SFC RIDGE AXIS OVER SOUTHERN PORTIONS OF CENTRAL FLORIDA WILL PUSH SOUTH FRIDAY AS AN UPPER LEVEL TROUGH DEEPENS OVER THE EASTERN CONUS. SEA BREEZE MAY STALL NORTH OF THE CAPE DUE TO STRONGER LOW LEVEL WESTERLY FLOW WHILE FARTHER SOUTH SHOULD SEE GREATER INLAND MOVEMENT. ENOUGH MOISTURE WILL EXIST FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE AREA. SLIGHTLY STRONGER WESTERLY STEERING FLOW WILL EXIST WHICH WILL PUSH STORMS OVER THE INTERIOR TOWARDS THE EAST AND OFFSHORE THROUGH THE AFTERNOON. SAT-WED...THE SFC RIDGE AXIS WILL STAY SOUTH OF THE AREA THIS WEEKEND AS THE UPPER LEVEL TROUGH REMAINS ENTRENCHED OVER THE EASTERN U.S. ADDITIONALLY...ANOTHER FRONTAL BOUNDARY WILL MOVE SOUTHEAST AND APPROACH NORTHERN FLORIDA OVER THE WEEKEND AND BECOME STATIONARY NORTH OF THE AREA BY EARLY NEXT WEEK. A DOMINANT W/SW FLOW WILL BE PRESENT ACROSS THE AREA WHICH SHOULD DELAY THE EAST COAST SEA BREEZE AND FOCUS CONVECTION ON THE EAST SIDE OF THE FLORIDA PENINSULA INTO EARLY NEXT WEEK. SOMEWHAT LOWER PWATS...MORE TYPICAL FOR THIS TIME OF YEAR...1.6 TO 1.7...WILL PRODUCE NORMAL RAIN CHANCES OF 30-50% EACH DAY. THE GFS IS MORE AGGRESSIVE WITH BUILDING STRONG UPPER RIDGE WESTWARD ACROSS THE ATLC WHICH STEERS AN EASTERLY WAVE ACROSS FL MIDWEEK BRINGING ENHANCED RAINFALL CHANCES. BUT THE 00Z ECMWF REMAINS CONSISTENT IN KEEPING A SHARP UPPER TROUGH OVER THE EASTERN CONUS AND PULLING THE EASTERLY WAVE N/NW EAST OF FLORIDA...KEEPING THE HEAVIEST PCPN OVER THE ATLC. && .AVIATION...EAST COAST SEA BREEZE PUSHING WELL INLAND...REDUCTIONS IN TSRA ISOLD FROM KDAB-KTIX THROUGH 20Z...THEN TEMPO MVFR/LCL IFR SHIFTING INLAND AFT 20Z THROUGH 16/02Z. && .MARINE...SFC RIDGE AXIS WILL PUSH SOUTH OF THE AREA THURSDAY-FRIDAY AND INTO THE WEEKEND WITH A MORE S/SW FLOW OVER THE AREA WITH WIND SPEEDS UP TO 10 TO 15 KTS OFFSHORE. SEA WILL RESIDE AOB 3 FT. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 74 92 / 20 30 20 40 MCO 76 93 75 93 / 20 40 20 40 MLB 75 90 75 92 / 10 40 20 40 VRB 75 89 74 92 / 10 40 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...GLITTO LONG TERM....WEITLICH
Hazardous weather outlook, Jul 15, 6:03 AM EDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 603 AM EDT WED JUL 15 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-152215- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 603 AM EDT WED JUL 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... BOTH THE EAST AND WEST COAST SEA BREEZES ARE EXPECTED TO FORM EARLY TODAY AND MERGE OVER THE INTERIOR PENINSULA DURING THE MID TO LATE AFTERNOON HOURS...RESULTING IN SCATTERED LIGHTNING STORMS ACROSS THE PENINSULA. SOME STORMS COULD BECOME STRONG...ESPECIALLY ALONG AND NORTH OF THE I-4 CORRIDOR. THE PRIMARY THREATS WILL BE DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL AND GUSTY WINDS. SEEK STURDY SHELTER WELL IN ADVANCE OF THREATENING WEATHER. DEADLY LIGHTNING OFTEN STRIKES WELL OUTSIDE THE RAIN SHAFT OF A THUNDERSTORM. ...FLOOD IMPACT... A FEW OF THE STRONGER STORMS ALONG AND NORTH OF INTESTATE FOUR AS WELL WEST OF THE FLORIDA TURNPIKE WILL BE CAPABLE OF PRODUCING TWO TO THREE INCHES OF RAIN PER HOUR IN LOCAL SPOTS. STANDING WATER ON ROADWAYS WILL PRESENT A DRIVING HAZARD. ...MARINE THUNDERSTORM GUST IMPACT... NORTH OF CAPE CANAVERAL...SCATTERED STORMS MAY MOVE NORTHEAST ACROSS THE INTRACOASTAL WATERWAY AND INTO THE ADJACENT ATLANTIC LATE THIS AFTERNOON AND THIS EVENING. THESE STORMS COULD GENERATE LOCAL STRONG WIND GUSTS AND ROUGH SEAS...ALONG WITH DEADLY CLOUD TO WATER LIGHTNING. BOATERS SHOULD SEEK SAFE HARBOR IN ADVANCE OF APPROACHING STORMS. SOUTH OF CAPE CANAVERAL...STORMS ARE NOT EXPECTED AS THE EAST COAST SEA BREEZE IS EXPECTED TO PUSH WELL INLAND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STORM COVERAGE WILL REMAIN SCATTERED INTO EARLY NEXT WEEK. THE BEST CHANCE FOR STORMS WILL REMAIN ALONG SEA BREEZE BOUNDARY COLLISIONS...AND NEAR LAKE OKEECHOBEE. ISOLATED STRONGER STORMS WILL BE POSSIBLE. CLOUD-TO-GROUND LIGHTNING WILL BE THE PRIMARY STORM THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
In the hours before
Special weather statement, Jul 15, 5:41 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 541 PM EDT WED JUL 15 2009 FLZ053-152230- OSCEOLA- 541 PM EDT WED JUL 15 2009 ...STRONG THUNDERSTORMS AFFECTING CENTRAL OSCEOLA COUNTY... AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER KENANSVILLE...DRIFTING NORTHWEST AT 5 MPH. THESE STORMS WILL AFFECT PERSONS DRIVING ON THE FLORIDA TURNPIKE AND STATE ROAD 441. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. CRISTALDI
Special weather statement, Jul 15, 6:50 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 650 PM EDT WED JUL 15 2009 FLZ045-152330- ORANGE- 650 PM EDT WED JUL 15 2009 ...STRONG THUNDERSTORMS AFFECTING CENTRAL ORANGE COUNTY... AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS ALONG HIGHWAY 441 FROM DOWNTOWN ORLANDO TO THE OSCEOLA COUNTY LINE. THE LINE WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THESE STRONG STORMS INCLUDE BELLE ISLE... DOCTOR PHILLIPS...ORLOVISTA AND PINE CASTLE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. A BRIEF FUNNEL CLOUD WAS SIGHTED BY A MOTORISTS ALONG INTERSTATE 4 WITH THESE STORMS.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:34 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola, Seminole | 86 min |
| Jul 15, 7:48 PM EDT | Tornado Warning | MLB | Orange, Seminole | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.